I had a Face Lift 45 days ago. Where the plastic surgeon pulled the platysma on my cheeks, I now have about 1" of discoloration. It looks like a light bruise, but deeper than the surface. There is no pain. What is happening? Will this correct over time? What can I do to accelerate healing process?
Cheek Discoloration After Face Lift
Doctor Answers 10
What color is the cheek discoloration? It may be hemosiderin.
Without seeing your face, I can't really comment specifically, but several possibilities exist. Most bruising resolves by two weeks, so 45 days of it would be unlikely to be bruising.
In some patients who experience excessive bruising or who develop a hematoma (blood collection), a condition called hemosiderin staining can occur, which can look similar to a bruise but lasts much longer. Hemosiderin staining has no good solution other than the passage of time and can take a year or longer to resolve.
A third cause of prolonged discoloration is a condition known as post-inflammatory hyperpigmentation (PIH), which is the result of melanin deposition (like a tan). PIH can often be reduced with the use of 4% hydroquinone cream or with Tri-Luma cream (both are by prescription only).
Hope this helps,
Have a question? Ask a doctor
Blue Cheeks after a Facelift
I agree with the other consultants that the bluish discoloration may represent a small amount of blood which remained under the skin. Some thin skinned individuals may also note the proliferation of spider veins after this type of surgery. Neovascularization (or the ingrowth of blood vessels) is a normal part of wound healing. Be patient, massage gently and realize that a facelift's results may blossom in up to a year. good luck.
Bruising After Facelift Surgery
It is very possible to see skin discoloration six weeks after a facelift. This is probably a sign of old blood collected under the skin. Do not be concerned - the body will absorb and disperse this fluid.
You might also like...
This should resolve
It is not normal to have discoloration 6+ weeks after a facelift but it could be some resolving bruising that occurred at surgery. Arnica creams, massage and manual lympahtic drainage can possibly help speed the resolution. It should all go away at some point.
Bluish discoloration after a facelift
This is slightly confusing. The platysma is generally in the neck and tapers out and nearly disappears by the time it reaches the cheek,
It sounds as if you may have experienced a hematoma. These can be evacuated via a variety of techniques.
Topical massage and arnica may help.
Face Lift discoloration
Some possibilities -
- are you taking aspirin or any blood thinner? That might have caused it.
- do you have absorbable sutures in the platysma muscle? The body absorbs them about this time. That can cause a lump and slight discoloration.
- Did you have lots of facial bruising? Bruises move down with time. A little late bruising far from the original bruising can happen.
Until you know what it is, it's hard to predict how soon it will go away.
What does your surgeon think it is? He or she may be able to figure it out.
Discoloration After A Facelift
Discoloration after a facelift is highly unusual 45 days after the procedure. Possible causes would include:
- an unresolved bruise
- visible deep permanent suture
- area of hyperpigmentation (can be seen with sametime LASER and Peels)
Skin discoloration after a facelift
The discoloration can be many different things. You really h ave to give it some time to heal. If you are concerned than you shoudl check with your surgeon.
Hematomas can take months to resolve
You describe a situation can be the result of a small blood collection (hematoma) under the skin. You can also have a discoloration of the skin as a result of nerves being cut at the time of surgery. in either case, the color resolves within 6 months from surgery.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.